Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 182, NWS Nashville, TN

May 26, 1997Bedford County, Lincoln County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1997, 4:03 PM CDT for Bedford County, Lincoln County, Moore County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 1997, 4:03 PM CDT (21:03 UTC)
Expired
May 26, 1997, 4:45 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bedford County, TN, Lincoln County, TN, Moore County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS1 KBNA 262105 RRA
SVRBNA
TNC003-103-127-262145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT MON MAY 26 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...SOUTHERN BEDFORD COUNTY...NORTHERN LINCOLN COUNTY
   ...MOORE COUNTY
 
AT 4 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE BORDER OF
MARSHALL...LINCOLN AND MOORE COUNTIES...AND WAS MOVING SOUTHEAST
AT 30 MILES AN HOUR TOWARD THE LYNCHBURG AREA.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:25 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 26, 2:25 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT MON MAY 26 1997

FRNT CREEPING SOUTH THROUGH CNTRL KY HASNT MOVED MUCH SINCE EARLY THIS
MORNING AND THIS TREND SHOULD CONTINUE INTO TOMORROW.  BOTH ETA AND NGM
SHOW FRONT MOVING INTO NRN MID TN IN THE EARLY MORNING HOURS AND MAKING
IT TO SRN MID TN BY AFTN.  THETA-E RIDGE STILL IN ROUGHLY SAME PLACE AS
THIS MORNING SO EXPECT MCS THAT FORMS TONIGHT IN KS/OK TO WORK ITS WAY
HERE BY EARLY TUE MORN.  IN FACT TONIGHT AND TOMORROW COULD BE VERY
SIMILAR TO LAST NIGHT AND TODAY.  XPECT SOME CLEARING TONIGHT AS SHOWN
BY THE ETA BUT WITH FRONT SO CLOSE ITS HARD TO SAY.  PROBABLY MSTLY
CLDY WOULD BE BEST WITH A CHC POP.  WOULD GO CATAGORICAL TUE WITH LOW
CLOSING IN AND GOOD UVV AT BOTH H8 AND H7.  MSTR WILL BE DEEP AND
AIRMASS REMAINS UNSTABLE SO LOOKING FOR ANOTHER DAY OF GOOD RAINFALL.
WOULD LIKE MENTION OF HEAVY RAIN CONSIDERING SLOW MOVEMENT OF FRONT.

TSRA SHOULD CONT TUE NIGHT AND WED AS LOW APPROCHES AND AIRMASS STAYS
VIRTUALLY THE SAME.  WOULD LEAN TOWARDS FWC TEMPS/POPS AS FAN SEEMS TOO
COOL/DRY.

BNA 64/74/64/77 3886

SW/12

In the hours before

Local storm report, May 26, 12:58 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT MON MAY 26 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    FRANKLIN                  TN   WIND DAMAGE
05/26/97   WILLIAMSON                     SEVERAL TREES DOWN AROUND
                                          CITY. REPORTED BY COUNTY
                                          EMA.
Local storm report, May 26, 1:00 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT MON MAY 26 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 A2M    FRANKLIN                  TN   WIND DAMAGE
05/26/97   WILLIAMSON                     SEVERAL TREES DOWN AROUND
                                          CITY. REPORTED BY COUNTY
                                          EMA.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:45 PM CDTSevere Thunderstorm WarningOHXRobertson60 min
May 26, 9:13 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart47 min
May 26, 9:47 AM CDTSevere Thunderstorm WarningOHXBenton28 min
May 26, 9:57 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys33 min
May 26, 10:25 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys50 min
May 26, 10:52 AM CDTSevere Thunderstorm WarningOHXCheatham38 min
May 26, 11:02 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson58 min
May 26, 11:45 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury45 min
May 26, 12:02 PM CDTSevere Thunderstorm WarningOHXRutherford43 min
May 26, 12:24 PM CDTSevere Thunderstorm WarningOHXDickson, Williamson51 min
May 26, 1:15 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson45 min
May 26, 2:43 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Rutherford47 min
May 26, 3:40 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne50 min
May 26, 3:47 PM CDTSevere Thunderstorm WarningOHXMarshall28 min
May 26, 4:09 PM CDTTornado WarningOHXBedford, Lincoln, Moore36 min
May 26, 4:31 PM CDTSevere Thunderstorm WarningOHXLawrence29 min
May 26, 5:10 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln35 min
May 26, 5:32 PM CDTSevere Thunderstorm WarningOHXGiles43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.